Alert archive / Oklahoma / Severe Thunderstorm Warnings in 2010

Severe Thunderstorm Warning 73, NWS Tulsa, OK

May 19, 2010Creek County, Pawnee County, Oklahoma

NWS Tulsa, OK issued this severe thunderstorm warning at May 19, 2010, 6:52 PM CDT for Creek County, Pawnee County, Oklahoma. It was in force for 53 min. 2 reports came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
May 19, 2010, 6:52 PM CDT (23:52 UTC)
Expired
May 19, 2010, 7:45 PM CDT
In force
53 min
Issued by
NWS Tulsa, OK
Area
Storm-based polygon

Counties Creek County, OK, Pawnee County, OK

The radar

The Tulsa radar (KINX), 103 km from the middle of the area, began a volume at 23:52 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
May 19, 7:28 PM CDTTSTM WND DMG5 Sw Maramec, OKTREE SNAPPED AND SEVERAL LARGE TREE LIMBS SNAPPED.
May 19, 7:34 PM CDTHAIL 16 W Maramec, OKHAIL AT THE MCDONALDS ON THE TURNPIKE...HIGHWAY 412

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched 2 storm reports to this severe thunderstorm warning; the first came 36 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
May 19, 2:06 PM CDTTornado Watch PDSSPC8 hr

The nearest sounding before it

Norman, OK (KOUN), launched 12:00Z, 11.9 hours before the alert went out and 126 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Norman, OK at 12:00Z on 2010-05-19Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 730 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Norman, OK at 12:00Z on 2010-05-19The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 486 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
730 J/kg
Mixed-layer CIN
-160 J/kg
Mixed-layer LCL
634 m above ground
0-6 km bulk shear
55 kt
0-1 km storm-relative helicity
486 m²/s²
0-3 km storm-relative helicity
575 m²/s²
Significant tornado parameter
0.0
Supercell composite
10.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

471 
WUUS54 KTSA 192352
SVRTSA
OKC037-117-200045-
/O.NEW.KTSA.SV.W.0073.100519T2352Z-100520T0045Z/

BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE TULSA OK
652 PM CDT WED MAY 19 2010

THE NATIONAL WEATHER SERVICE IN TULSA HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  NORTHWESTERN CREEK COUNTY IN NORTHEAST OKLAHOMA
  PAWNEE COUNTY IN NORTHEAST OKLAHOMA

* UNTIL 745 PM CDT

* AT 648 PM CDT...A SEVERE THUNDERSTORM WAS LOCATED 20 MILES WEST OF
  MARAMEC...MOVING EAST AT 20 MPH.

  STORM HAZARDS INCLUDE...
  DAMAGING GOLF BALL SIZE HAIL...
  WIND GUSTS TO 60 MPH...

* SOME LOCATIONS IN OR NEAR THE PATH OF THIS STORM INCLUDE...
  HALLETT...JENNINGS...MARAMEC...OILTON AND TERLTON.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A TORNADO WATCH IS IN EFFECT FOR THE WARNED AREA. TORNADOES CAN
DEVELOP SUDDENLY FROM SEVERE THUNDERSTORMS. IF YOU ARE NEAR THE PATH
OF THIS STORM...BE ALERT FOR RAPIDLY CHANGING WEATHER CONDITIONS.
TAKE COVER ON THE LOWEST FLOOR IN AN INTERIOR ROOM AND STAY AWAY FROM
WINDOWS.

&&

LAT...LON 3631 9645 3602 9643 3603 9663 3616 9663
      3616 9681 3617 9682 3625 9683 3625 9691
      3625 9692 3629 9692
TIME...MOT...LOC 2352Z 267DEG 19KT 3614 9698

$$

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Tulsa, OK wrote its last area forecast discussion before this severe thunderstorm warning went out at May 19, 6:05 PM CDT, 47 minutes earlier.

Area forecast discussion, May 19, 6:05 PM CDT, 47 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE TULSA OK
605 PM CDT WED MAY 19 2010

.AVIATION...
CONCERNING TAF SITES KTUL/KRVS/KMLC/KXNA/KFYV/KFSM.
UNSETTLED PATTERN TO CONTINUE THROUGH MUCH OF THE TAF PERIOD
...WITH MVFR CIGS AND VSBYS TO OCCUR WITHIN THUNDERSTORMS. BEST
CHANCES FOR VFR WOULD BE TOMORROW AFTERNOON...HOWEVER THUNDER
STORM CHANCES INCREASE BY MID TO LATE AFTERNOON AT KTUL...KRVS AND
KMLC AS A COLD FRONT APPROACHES FROM THE WEST.

&

.PREV DISCUSSION... /ISSUED 245 PM CDT WED MAY 19 2010/

DISCUSSION...
BUSY EVENING AND OVERNIGHT AHEAD WITH THREAT OF BOTH SEVERE
THUNDERSTORMS AND HEAVY RAINFALL. PDS TORNADO WATCH IN EFFECT TIL
03Z FOR MUCH OF SOUTHEAST AND EAST CENTRAL OKLAHOMA. SEVERE THREAT
NORTH OF TUL-FSM LINE MORE QUESTIONABLE AT THIS TIME BUT THE
RAPIDLY EVOLVING NATURE OF THIS SYSTEM WARRANTS CLOSE ATTENTION
THERE AS WELL.

FIRST THE SEVERE POTENTIAL. 19Z SFC ANALYSIS SHOWS SFC LOW JUST
SOUTH OF KGAG WITH WARM FRONT EXTENDING EAST TO OKC METRO TO
NORTH OF HUGO. AIRMASS SOUTH OF THE WARM FRONT IS RAPIDLY
DESTABILIZING WITH TEMPS NEAR 80 AND DEWPOINTS IN UPPER 60S.
MORNING CONVECTION NORTH OF THE WARM FRONT HAS PUSHED INTO SE
KANSAS AND MISSOURI AND SHOULD HAVE LITTLE FURTHER IMPACT ON
NORTH PUSH OF WARM FRONT. PRESSURE FALLS ANALYZED OVER MUCH OF NE
OKLAHOMA SO EXPECT BOUNDARY TO SET UP SOMEWHERE JUST SOUTH OF TUL-
FSM LINE...AND HIGHEST-END SEVERE POTENTIAL...INCLUDING
TORNADOES...WILL EXIST NEAR AND JUST TO ITS SOUTH. SOME SEVERE
WEATHER POTENTIAL WILL LIKELY CONTINUE WELL INTO THE EVENING AS A
COMPLEX OF STORMS GROWS AND MOVES NORTHEAST INTO ARKANSAS...
THOUGH STORMS WILL BECOME MORE ELEVATED BY THEN.

AS FOR FLOOD POTENTIAL...WILL LEAVE FLASH FLOOD WATCH CONFIGURATION
AS IT IS. HEAVIEST RAINFALL THIS MORNING WAS CONFINED TO AREAS
ALONG AND NORTH OF U.S. 412. MODELS CONTINUE TO TARGET AREA FROM
ABOUT MLC NE TOWARD FYV FOR HEAVIEST RAINFALL AXIS OVERNIGHT.
SOMEWHAT CONCERNED ABOUT HEAVY RAINFALL IN COUNTIES NEAR THE RED
RIVER WHERE CURRENT WATCH NOT IN EFFECT...HOWEVER THEY MISSED OUT
ON ANY RAIN THIS MORNING AND FFG VALUES REMAIN HIGHER.

UPPER SYSTEM WILL SLOWLY PASS TO OUR NORTH THURSDAY WITH WEAK SFC
TROUGH PUSHING INTO EASTERN OKLAHOMA. SOME STORMS WILL LIKELY BE
ONGOING OVER NW ARKANSAS EARLY IN THE MORNING...WITH REDEVELOPMENT
LIKELY IN THE AFTERNOON IN UNSTABLE AND WEAKLY CAPPED AIRMASS.
WHILE SHEAR MAY BE LESS FAVORABLE WITH VEERED LOW LEVEL WINDS...
THE POTENTIAL FOR LARGE HAIL AND DAMAGING WINDS APPEARS FAIRLY
HIGH.

SYSTEM AND SFC TROUGH WILL FINALLY PUSH EAST THU NIGHT AND
USHER IN A PROLONGED PERIOD OF DRY WEATHER UNDER LARGE UPPER
RIDGE. MEDIUM RANGE MODELS DO PUNCH WESTERN TROUGH ENERGY A LITTLE
FARTHER TO THE EAST EARLY NEXT WEEK THAN PREVIOUSLY THOUGHT BUT
STILL UNLIKELY TO SEE IMPACTS THIS FAR EAST. ALSO A FEW DIURNAL
POP UP STORMS MAY OCCUR BUT A DRY AND VERY WARM FORECAST REMAINS
IN TACT FOR THE WEEKEND THROUGH NEXT WEEK.

&&

.TSA WATCHES/WARNINGS/ADVISORIES...
OK...FLASH FLOOD WATCH UNTIL 7 PM THURSDAY FOR OKZ054-OKZ055-OKZ056-
     OKZ057-OKZ058-OKZ059-OKZ060-OKZ061-OKZ062-OKZ063-OKZ064-
     OKZ065-OKZ066-OKZ067-OKZ068-OKZ069-OKZ070-OKZ071-OKZ072-
     OKZ073-OKZ074-OKZ075-OKZ076.

AR...FLASH FLOOD WATCH UNTIL 7 PM THURSDAY FOR ARZ001-ARZ002-ARZ010-
     ARZ011-ARZ019-ARZ020-ARZ029.

&&

SHORT TERM...07
LONG TERM....99
AVIATION...23
Hazardous weather outlook, May 19, 5:11 PM CDT, 1 hour 41 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE TULSA OK
511 PM CDT WED MAY 19 2010

ARZ001-002-010-011-019-020-029-OKZ049-053>076-201000-
ADAIR OK-BENTON AR-CARROLL AR-CHEROKEE OK-CHOCTAW OK-CRAIG OK-
CRAWFORD AR-CREEK OK-DELAWARE OK-FRANKLIN AR-HASKELL OK-LATIMER OK-
LE FLORE OK-MADISON AR-MAYES OK-MCINTOSH OK-MUSKOGEE OK-NOWATA OK-
OKFUSKEE OK-OKMULGEE OK-OSAGE OK-OTTAWA OK-PAWNEE OK-PITTSBURG OK-
PUSHMATAHA OK-ROGERS OK-SEBASTIAN AR-SEQUOYAH OK-TULSA OK-WAGONER OK-
WASHINGTON OK-WASHINGTON AR-
510 PM CDT WED MAY 19 2010

...TORNADOES...LARGE HAIL...AND DAMAGING WIND POTENTIAL EXISTS THIS
   EVENING AND OVERNIGHT...

THIS OUTLOOK IS FOR NORTHWEST AND WEST CENTRAL ARKANSAS AS WELL AS
MUCH OF EASTERN OKLAHOMA.

.DAY ONE...THIS EVENING AND TONIGHT.
TORNADO.
	RISK...ELEVATED.
	AREA...PRIMARILY SOUTH OF A LINE FROM VINITA TO OZARK.
	ONSET...ONGOING.

SEVERE THUNDERSTORM.
	RISK...SIGNIFICANT.
	AREA...ALL EASTERN OKLAHOMA AND NORTHWEST ARKANSAS.
	ONSET...ONGOING.

FLASH FLOOD.
	RISK...SIGNIFICANT.
	AREA...ALL EASTERN OKLAHOMA AND NORTHWEST ARKANSAS.
	ONSET...AFTER MIDNIGHT.

	AREA AT GREATEST RISK...INTERSTATE 40 CORRIDOR.

DISCUSSION...
TORNADIC THUNDERSTORMS HAVE DEVELOPED THIS AFTERNOON OVER WESTERN
AND NORTHERN OKLAHOMA...WITH ADDITIONAL STRONG TO SEVERE THUNDERSTORMS
EXPANDING IN COVERAGE ALONG A WARM FRONT.  THIS FRONT WAS LOCATED
FROM NORTHWEST OKLAHOMA INTO EAST CENTRAL OKLAHOMA...AND WILL BE THE
FOCUS FOR POTENTIALLY TORNADIC STORMS DURING THE EVENING HOURS.

AS THE SEVERE WEATHER EVENT UNFOLDS...ONE OR MORE LARGE STORM
COMPLEXES ARE LIKELY TO DEVELOP WITH AN INCREASE IN DAMAGING WIND
POTENTIAL.  THIS SEVERE WEATHER RISK WILL LIKELY IMPACT MUCH OF
THE FORECAST AREA INTO THE MORNING HOURS ON THURSDAY.

FLOODING WILL BE AN INCREASING CONCERN AS THE COVERAGE OF THUNDERSTORMS
INCREASES THROUGH THE EVENING.  HEAVY RAINS OCCURRED EARLIER ON
WEDNESDAY ACROSS NORTHEAST OKLAHOMA...AND THIS AREA WILL BE PRONE
TO RAPID ONSET OF FLASH FLOODING.  FURTHER SOUTH AND EAST...HEAVY RAINS
ARE LIKELY LATER TONIGHT ESPECIALLY IN VICINITY OF THE WARM FRONTAL
BOUNDARY WHICH IS EXPECTED TO LIE NEAR THE INTERSTATE 40 CORRIDOR.

SPOTTER AND EMERGENCY MANAGEMENT ACTION STATEMENT...
ACTIVATION OF THE REGIONAL SPOTTER NETWORK EXPECTED AND MAY PERSIST
INTO THE EARLY MORNING HOURS ON THURSDAY.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY.
THURSDAY...SEVERE THUNDERSTORM POTENTIAL...HEAVY RAIN POTENTIAL.
FRIDAY THROUGH TUESDAY...NO HAZARDS.

EXTENDED DISCUSSION...
STRONG TO SEVERE THUNDERSTORMS ARE LIKELY TO BE ONGOING DURING
THE EARLY MORNING HOURS ON THURSDAY...WITH THE STORM COMPLEX
SHIFTING EASTWARD WITH TIME.  ADDITIONAL THUNDERSTORMS MAY DEVELOP
THURSDAY AFTERNOON...AND THESE STORMS WOULD ALSO POSE A SEVERE
WEATHER RISK.  LOCALLY HEAVY RAINS WILL OCCUR WEDNESDAY NIGHT
INTO THURSDAY...AND SHOULD STORMS DEVELOP LATER THURSDAY...THEN
ADDITIONAL RAINS WOULD WORSEN ANY ONGOING FLOOD POTENTIAL.

A MORE STABLE WEATHER PATTERN IS FORECAST TO DEVELOP OVER
THE WEEKEND...AND PERSIST INTO EARLY NEXT WEEK.

WWW.SRH.NOAA.GOV/TULSA CONTAINS ADDITIONAL INFORMATION.

In the hours before

Special weather statement, May 19, 5:01 PM CDT, 1 hour 51 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TULSA OK
501 PM CDT WED MAY 19 2010

OKZ065-192230-
OKFUSKEE OK-
501 PM CDT WED MAY 19 2010

...SIGNIFICANT WEATHER ADVISORY...

THE NATIONAL WEATHER SERVICE IN TULSA HAS ISSUED A
SIGNIFICANT WEATHER ADVISORY EFFECTIVE UNTIL 530 PM CDT
FOR THE FOLLOWING COUNTY...

IN EAST CENTRAL OKLAHOMA
     CENTRAL OKFUSKEE

AT 459 PM CDT...A STRONG THUNDERSTORM WAS LOCATED 3 MILES WEST OF
BEARDEN...MOVING NORTHEAST AT 30 MPH. SOME LOCATIONS THAT WILL BE
AFFECTED BY THIS STORM INCLUDE...OKEMAH...BEARDEN AND CASTLE.

THIS STORM IS EXPECTED TO RAPIDLY INTENSIFY THROUGH 530 PM AND
SHOULD BEGIN TO PRODUCE HAIL AS IT APPROACHES OKEMAH. RESIDENTS IN
THESE AREAS SHOULD REMAIN ALERT IN CASE THE SIGNIFICANT WEATHER
ADVISORY IS UPGRADED TO A WARNING.

A TORNADO WATCH IS IN EFFECT UNTIL 10 PM.

LAT...LON 3564 9633 3548 9609 3529 9643 3530 9644
      3545 9644 3545 9646
TIME...MOT...LOC 2159Z 217DEG 26KT 3537 9643
Special weather statement, May 19, 6:10 PM CDT, 42 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TULSA OK
610 PM CDT WED MAY 19 2010

OKZ065-066-071-192345-
MCINTOSH OK-OKFUSKEE OK-OKMULGEE OK-
610 PM CDT WED MAY 19 2010

...SIGNIFICANT WEATHER ADVISORY...

THE NATIONAL WEATHER SERVICE IN TULSA HAS ISSUED A
SIGNIFICANT WEATHER ADVISORY EFFECTIVE UNTIL 645 PM CDT
FOR THE FOLLOWING COUNTIES...

IN NORTHEAST OKLAHOMA
     SOUTHERN OKMULGEE

IN EAST CENTRAL OKLAHOMA
     SOUTHEASTERN OKFUSKEE

IN SOUTHEAST OKLAHOMA
     NORTHWESTERN MCINTOSH

AT 610 PM CDT...A STRONG THUNDERSTORM WAS LOCATED 5 MILES SOUTHEAST
OF BRYANT...MOVING NORTHEAST AT 25 MPH. SOME LOCATIONS THAT WILL BE
AFFECTED BY THIS STORM INCLUDE...HENRYETTA...DEWAR...HOFFMAN...
GRAYSON AND SCHULTER.

THIS STORM WILL BE CAPABLE OF PRODUCING PENNY SIZE HAIL AND WIND
GUSTS TO 40 MPH. RESIDENTS IN THESE AREAS SHOULD REMAIN ALERT IN CASE
THE SIGNIFICANT WEATHER ADVISORY IS UPGRADED TO A WARNING.

A TORNADO WATCH IS IN EFFECT UNTIL 10 PM.

LAT...LON 3561 9593 3550 9572 3528 9591 3533 9611
TIME...MOT...LOC 2310Z 216DEG 22KT 3535 9601
Special weather statement, May 19, 6:13 PM CDT, 39 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TULSA OK
613 PM CDT WED MAY 19 2010

OKZ064-065-192345-
CREEK OK-OKFUSKEE OK-
613 PM CDT WED MAY 19 2010

...SIGNIFICANT WEATHER ADVISORY...

THE NATIONAL WEATHER SERVICE IN TULSA HAS ISSUED A
SIGNIFICANT WEATHER ADVISORY EFFECTIVE UNTIL 645 PM CDT
FOR THE FOLLOWING COUNTIES...

IN NORTHEAST OKLAHOMA
     SOUTHWESTERN CREEK

IN EAST CENTRAL OKLAHOMA
     NORTHWESTERN OKFUSKEE

AT 613 PM CDT...A STRONG THUNDERSTORM WAS LOCATED 15 MILES SOUTHWEST
OF MILFAY...MOVING NORTHEAST AT 25 MPH..

THIS STORM WILL BE CAPABLE OF PRODUCING PENNY SIZE HAIL AND WIND
GUSTS TO 40 MPH. RESIDENTS IN THESE AREAS SHOULD REMAIN ALERT IN CASE
THE SIGNIFICANT WEATHER ADVISORY IS UPGRADED TO A WARNING.

A TORNADO WATCH IS IN EFFECT UNTIL 10 PM.

LAT...LON 3573 9644 3559 9662 3582 9663 3583 9662
TIME...MOT...LOC 2313Z 216DEG 22KT 3561 9672

The office that day

Everything else NWS Tulsa, OK issued on the same UTC day.

IssuedProductOfficeCountiesLasted
May 19, 2:33 AM CDTFlash Flood WatchTSAAdair, Cherokee, Choctaw, Craig, Creek, Delaware and 16 more40 hr
May 19, 6:41 AM CDTSevere Thunderstorm WarningTSAOsage, Pawnee49 min
May 19, 7:24 AM CDTSevere Thunderstorm WarningTSACreek, Nowata, Osage, Pawnee, Tulsa, Washington51 min
May 19, 8:10 AM CDTSevere Thunderstorm WarningTSACreek, Osage, Pawnee, Tulsa, Washington65 min
May 19, 8:30 AM CDTAreal Flood AdvisoryTSACreek, Nowata, Osage, Pawnee, Rogers, Tulsa and 1 more90 min
May 19, 8:35 AM CDTSpecial Weather StatementTSANowata, Rogers40 min
May 19, 9:02 AM CDTSpecial Weather StatementTSACraig, Mayes58 min
May 19, 9:11 AM CDTSpecial Weather StatementTSAWagoner49 min
May 19, 9:19 AM CDTAreal Flood AdvisoryTSAWagoner116 min
May 19, 9:35 AM CDTRiver Flood WatchTSAAdair23 hr
May 19, 9:35 AM CDTRiver Flood WatchTSACherokee23 hr
May 19, 9:35 AM CDTRiver Flood WatchTSALeFlore23 hr
May 19, 9:44 AM CDTAreal Flood AdvisoryTSACraig, Delaware, Mayes, Nowata, Ottawa, Rogers91 min
May 19, 5:01 PM CDTSpecial Weather StatementTSAOkfuskee29 min
May 19, 5:08 PM CDTSevere Thunderstorm WarningTSACreek, Okfuskee, Okmulgee47 min
May 19, 6:10 PM CDTSpecial Weather StatementTSAOkmulgee35 min
May 19, 6:13 PM CDTSpecial Weather StatementTSACreek32 min
May 19, 6:24 PM CDTTornado WarningTSACreek, Okfuskee66 min
May 19, 6:56 PM CDTTornado WarningTSALatimer, LeFlore, Pushmataha54 min

Nearby

Severe Thunderstorm Warnings in Oklahoma, 2010Every severe thunderstorm warning in 2010

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.